Virginia, 2023

Damaging Winds in Virginia, July 2, 2023

July 2, 2023 · NWS AKQ · 2 events in 1 county or zone

Scattered severe thunderstorms associated with a weak surface trough produced damaging winds across portions of south central Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms associated with a weak surface trough produced damaging winds across portions of south central Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 2, 1:29 PM EST, 51 minutes earlier.

Area forecast discussion, Jul 2, 1:29 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
229 PM EDT Sun Jul 2 2023

.SYNOPSIS...
Typical summer weather is expected through midweek. Shower and
thunderstorm chances will continue...with hotter and more humid
conditions also to prevail over the area into early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 225 PM EDT Sunday...

Latest analysis reveals a dampening upper trough over Quebec,
extending SSW into the upper Great Lakes. Meanwhile, an upper
ridge has pivoted off the southeast coast early this afternoon
in response to an approaching upper shortwave to the west. Low
pressure at the surface and aloft currently over IL/IN will push
NE into the interior northeast/eastern Great Lakes through
tonight, and will be the trigger for additional showers and
storms across the region through the late evening hours.

Hot and humid conditions as expected this afternoon. 18z Obs
are well into the 80s to low 90s across the region, cooler low
to mid 80s at the immediate coast. Heat Index values are
currently in the 103-107 range across far southern portions of
our area, where a Heat Advisory remains in effect into this
evening. Otherwise, heat index values topping out around 100
still looking good for most of the area away from the coast.

Showers and storms starting to fire up to our west as a series
of weak disturbances begin to push across the mountains. Still
looking like a similar set up to yesterday, where clusters of
loosely organized discrete cells become more or less linear,
gradually tapering off after sunset. Mesoanalysis still showing
best (30-35kt) bulk shear still centered to our NNW into the
Blue Ridge, but currently watching a well-defined (albeit
modifying) EML crossing into the piedmont, and expect shear will
deepen slightly as it does so. EML also allowing for some
greater DCAPE as a result of drier air aloft. Mesoanalysis
showing 1000-1200 J/kg of DCAPE.

Entire FA remains in a slight risk for severe weather today.
First watch box of the day just issued for our SW corner, and
could potentially add to that area later on if past few runs of
CAMs pan out. Primary threat with these storms are damaging
wind gusts, but the strongest storms could produce some
marginally SVR hail as well. Locally heavy rainfall and
frequent lightning will likely accompany any convection as well.

Showers diminish late this evening and overnight. Remaining
partly to mostly cloudy with additional convective debris
clouds spilling across the region from the west. Warm and muggy
overnight with lows only in the low to mid, mid to upper 70s
along the coast.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 330 AM EDT Sunday...

During the first part of the week, the trough aloft will lift out as
it cross the North East/Mid-Atlantic, allowing the flow to become
more zonal. At the surface, a cold front will approach the area
Monday, finally crossing the region Monday night and potentially
stalling just offshore through mid-week. Isolated-scattered
afternoon thunderstorms will move across the FA Monday, pushing
offshore after dark. Storms are expected Tuesday as well, but the
highest coverage will be in the SE. Even then PoPs are only at 25-
30%.

Monday continues to look like the hottest day of the week if only by
a couple degrees. Highs will be in the mid-90s south of I-64 and low
90s north. Dewpoints will be in the mid-70s south and east of
Richmond, leading to heat indices in SE VA and NE NC to be around
105. Heat advisories will likely be needed in these areas.
Elsewhere, heat indices will be around 100. Dewpoints look to be a
few degrees lower over much of the area Tues, but remaining in the
mid 70s at the SE coast. Highs will be in the low 90s and heat
indices will be 100-105 in the SE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 330 AM EDT Sunday...

Zonal flow aloft will be in place for the mid-week period, then a
ridge may try to build in late in the week. Surface heating should
still be sufficient for afternoon isolated- scattered thunderstorms
daily, with highest PoPs S of I-64 (25-45%) Wed and Thu. A cold
front may cross the region going into the weekend. This will bring
additional thunderstorm chances. Kept PoPs capped at 50 despite NBM
indicating higher due to lack of confidence this far out.

Temps Wed-Fri will remain quite warm with highs in the low 90s.
Temps might be cooler behind the front with highs "only" in the
upper 80s. Dewpoints will be quick to return to the mid-70s mid-
week. While heat indices likely will not be as high as they are
expected to be Monday, they will still be around 100 degrees across
the southern half of counties. Lows will be around 70 each
night.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 225 PM EDT Sunday...

VFR conditions to begin the TAF period will deteriorate by late
this afternoon, with another round of showers and storms
expected to push across the region late this afternoon and this
evening. SSW winds ~10 kt with a few gusts to 20 kt over the
coastal terminals will become light and variable overnight.
Showers and storms are possible this evening through the first
part of tonight. Best chances at RIC/SBY are between 22z-02z
(6-10p) and after 00z (8P) for PHF/ORF. Heavy rain may cause
brief vsby restrictions. Highest chances for storms are at RIC
and SBY and will be more isolated in nature for SE VA and NE NC.

Outlook: Current pattern favors daily afternoon/evening
scattered thunderstorms each day through the middle of the
week ahead, with late night patchy fog/stratus also possible.

&&

.MARINE...
As of 350 AM EDT Sunday...

High pressure remains centered offshore early this morning,
with a trough in vicinity of the VA Piedmont. This is promoting
a SSW wind of 10-15kt, with occasional gusts up to 20kt. Seas
range from 2-3ft S, to 3-4ft N, with waves in the Bay ~2ft. This
pressure pattern continues today with the wind becoming S
during the day, and then SSW again by tonight. The S wind
enhances to 15-20kt with occasional gusts to near 25kt for the
ocean N of Cape Charles this aftn/evening, and this could push
seas to ~5ft out near 20nm by late aftn into tonight. Marginal
SCAs continue for the ocean N of Cape Charles later this aftn
through the evening. The wind becomes SW 10- 15kt Monday, and
then shifts to W 5-10kt late Monday night/early Tuesday as
trough slides offshore. Seas remain 3-4ft Monday, and then
subside to 2-3ft through midweek. Waves in the Bay Sunday into
Monday will primarily be 1-2ft, and occasionally 2-3ft. There is
a chc of aftn/evening tstms today through Monday. Weak flow and
benign marine conditions (outside of tstms) prevail
Independence Day into the middle and later portion of the week.

&&

.TIDES/COASTAL FLOODING...
As of 350 AM EDT Sunday...

Tidal anomalies are averaging around 1.0ft above normal in the
middle Bay (primarily N of Windmill Point) early this morning,
and including the lower tidal Potomac, primarily due to a modest
southerly wind. This combined with a period of higher
astronomical high tides due to the lunar cycle (full moon)
pushed water levels near minor flood thresholds along the Bay-
side of the MD Eastern Shore with the previous high tide.
Similar conditions should persist for the higher astronomical
high tide later tonight/early Monday morning resulting in
elevated water levels to near minor flood thresholds. Nuisance
tidal flooding is again possible for the same locations late
Monday night/early Tuesday morning.

A moderate rip current risk continues for all beaches today
with waves ~3ft in the surf zone, 8-10s periods, and a stronger
SSE wind by aftn. A moderate risk of rip current risk is
forecast for Monday with similar conditions expected. Visit our
beach page at www.weather.gov/beach/akq for the latest rip
current and beach forecasts.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory from 10 AM this morning to 8 PM EDT this evening
     for NCZ012>016-030>032.
VA...None.
MARINE...Small Craft Advisory from 7 PM this evening to 4 AM EDT Monday
     for ANZ650-652.
     Small Craft Advisory from 7 PM this evening to 1 AM EDT Monday
     for ANZ654.

&&

SYNOPSIS...MAM
NEAR TERM...AM/MAM
SHORT TERM...AM
LONG TERM...AM
AVIATION...AM/MAM
MARINE...AJZ
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jul 2, 2:00 PM EST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
300 PM EDT Sun Jul 2 2023

VAZ064-075>078-080>083-085-511>522-031900-
Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Dinwiddie-
Prince George-Charles City-New Kent-Middlesex-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
300 PM EDT Sun Jul 2 2023

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia and
south central Virginia.

.DAY ONE...This afternoon and tonight.

There will be isolated to scattered showers and thunderstorms through
this evening. A few storms could become strong to severe, with brief
gusty winds and locally heavy rainfall as the main threats. Heat
indices in the upper 90s to 103 degrees will prevail through early
this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices in the mid 90s to around 100 degrees through the Fourth
of July holiday. There will also be isolated to scattered mainly
afternoon and evening showers and thunderstorms through early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ084-086-090-031900-
Gloucester-Mathews-James City-
300 PM EDT Sun Jul 2 2023

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

There will be isolated to scattered showers and thunderstorms through
this evening. A few storms could become strong to severe, with brief
gusty winds and locally heavy rainfall as the main threats. Heat
indices in the upper 90s up to 103 degrees will prevail through
early this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Heat indices in the mid 90s to around 100 degrees through the Fourth
of July holiday. There will also be isolated to scattered mainly
afternoon and evening showers and thunderstorms through early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-031900-
Eastern Currituck-
300 PM EDT Sun Jul 2 2023

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

There will be isolated to scattered evening showers and
thunderstorms. A few storms could become strong to severe, with brief
gusty winds and locally heavy rainfall as the main threats.

Also, heat indices around 100 degrees are expected through early this
evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices around 100 degrees are expected through the Fourth of
July holiday. There will also be isolated to scattered mainly
afternoon and evening showers and thunderstorms through early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-067>069-509-510-031900-
Fluvanna-Prince Edward-Cumberland-Goochland-Nottoway-Amelia-Powhatan-
Western Louisa-Eastern Louisa-
300 PM EDT Sun Jul 2 2023

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

There will be isolated to scattered showers and thunderstorms through
this evening. A few storms could become strong to severe, with brief
gusty winds and locally heavy rainfall as the main threats. Heat
indices in the upper 90s will prevail through early this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices in the mid 90s to around 100 degrees are expected
through the Fourth of July holiday. There will also be isolated to
scattered mainly afternoon and evening showers and thunderstorms
each day through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ017-031900-
Western Currituck-
300 PM EDT Sun Jul 2 2023

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...This afternoon and tonight.

There will be isolated to scattered evening showers and thunderstorms.
A few storms could become strong to severe, with brief gusty winds
and locally heavy rainfall as the main threats. Heat indices of 100
to 104 degrees will prevail into the early evening hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There will also be isolated to scattered mainly afternoon and
evening showers and thunderstorms each day through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ013>016-030>032-031900-
Hertford-Gates-Pasquotank-Camden-Bertie-Chowan-Perquimans-
300 PM EDT Sun Jul 2 2023

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There will be isolated to scattered evening showers and thunderstorms.
A few storms could become strong to severe, with brief gusty winds
and locally heavy rainfall as the main threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There will also be isolated to scattered, mainly afternoon and
evening showers and thunderstorms each day through at least midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-100-031900-
Accomack-Northampton-
300 PM EDT Sun Jul 2 2023

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

Also, heat indices in the mid to upper 90s are expected through early
this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices up to around 100 degrees are expected through the
Fourth of July holiday. There will also be isolated to scattered,
mainly afternoon and evening showers and thunderstorms each day
through at least midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>024-031900-
Dorchester-Wicomico-Somerset-Inland Worcester-
300 PM EDT Sun Jul 2 2023

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This afternoon and tonight.

There will be isolated to scattered evening showers and
thunderstorms. A few storms could become strong to severe, with
brief gusty winds and locally heavy rainfall as the main threats.

Also, heat indices in the mid to upper 90s are expected through early
this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices up to around 100 degrees are expected through the
Fourth of July holiday. There will also be isolated to scattered,
mainly afternoon and evening showers and thunderstorms each day
through at least midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-031900-
Maryland Beaches-
300 PM EDT Sun Jul 2 2023

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

There will be isolated to scattered evening showers and
thunderstorms. A few storms could become strong to severe, with
brief gusty winds and locally heavy rainfall as the main threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices in the up to around 100 degrees are expected through the
Fourth of July holiday. There will also be isolated to scattered,
mainly afternoon and evening showers and thunderstorms each day
through at least midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ098-031900-
Virginia Beach-
300 PM EDT Sun Jul 2 2023

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

There will be isolated to scattered evening showers and thunderstorms.
A few storms could become strong to severe, with brief gusty winds
and locally heavy rainfall as the main threats.

Also, heat indices in the upper 90s to around 103 degrees are
expected through early this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Heat indices 100 to 104 degrees are expected through the Fourth
of July holiday. There will also be isolated to scattered, mainly
afternoon and evening showers and thunderstorms each day through at
least midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ088-089-092-093-095>097-523>525-031900-
Sussex-Surry-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-York-Newport News-Hampton/Poquoson-
300 PM EDT Sun Jul 2 2023

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...This afternoon and tonight.

There will be isolated to scattered evening showers and thunderstorms.
A few storms could become strong to severe, with brief gusty winds
and locally heavy rainfall as the main threats.

Also, heat indices of 100 to 103 degrees are expected into early this
evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There will also be isolated to scattered, mainly afternoon and
evening showers and thunderstorms each day through at least midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012-031900-
Northampton-
300 PM EDT Sun Jul 2 2023

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 433 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There will also be isolated to scattered, mainly afternoon and
evening showers and thunderstorms each day through at least midweek.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ079-087-031900-
Brunswick-Greensville-
300 PM EDT Sun Jul 2 2023

...SEVERE THUNDERSTORM WATCH 433 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Also, heat indices around 100 degrees are expected into early this
evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Heat indices around 100 degrees are expected through the Fourth of
July holiday. There will also be isolated to scattered mainly afternoon
and evening showers and thunderstorms each day through midweek.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ065-066-031900-
Mecklenburg-Lunenburg-
300 PM EDT Sun Jul 2 2023

...SEVERE THUNDERSTORM WATCH 433 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for south central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices of 100 to 104 degrees are expected through the Fourth
of July holiday. There will also be isolated to scattered, mainly
afternoon and evening showers and thunderstorms each day through
midweek.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The radar

The Raleigh/Durham radar (KRAX), 105 km away, was scanning. The volume nearest the first event began at 19:18 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mecklenburg

When
July 2, 2:20 PM EST
Where
Mecklenburg County, 1.77 mi NW of Nelson
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
36.590, -78.720

Numerous power outages were reported along Hitesburg Road due to downed tree limbs.

Thunderstorm Wind, Mecklenburg

When
July 2, 2:35 PM EST
Where
Mecklenburg County, 1.38 mi N of Clarksville Marks Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
36.620, -78.570

Several trees and power lines were downed from Buffalo Junction to Clarksville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2023Every state in 2023This day in weather historyWarnings in Virginia, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1120877, 1120879.